Alert archive / Mississippi / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 74, NWS Jackson, MS

April 3, 2018Clay County, Oktibbeha County, Winston County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Apr 3, 2018, 8:55 PM CDT for Clay County, Oktibbeha County, Winston County, Mississippi. It was in force for 65 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 3, 2018, 8:55 PM CDT (01:55 UTC)
Expired
Apr 3, 2018, 10:00 PM CDT
In force
65 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Clay County, MS, Oktibbeha County, MS, Winston County, MS

The radar

The Columbus AFB radar (KGWX), 70 km from the middle of the area, began a volume at 01:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 3, 8:55 PM CDTTSTM WND DMG1 N Starkville, MSMULTIPLE TREES DOWN.
Apr 3, 8:55 PM CDTTSTM WND DMG3 Wsw Starkville, MSTREE DOWN ON OLD HIGHWAY 12.
Apr 3, 9:34 PM CDTTSTM WND DMGLouisville, MSA FEW TREES DOWN AROUND TOWN.
Apr 3, 9:36 PM CDTTSTM WND DMGNoxapater, MSA FEW TREES DOWN AROUND TOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 3, 8:13 PM CDTSevere Thunderstorm WatchSPC3 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 1.9 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2018-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 388 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2018-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
388 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
1866 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

809 
WUUS54 KJAN 040155
SVRJAN
MSC025-105-159-040300-
/O.NEW.KJAN.SV.W.0074.180404T0155Z-180404T0300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
855 PM CDT TUE APR 3 2018

The National Weather Service in Jackson has issued a

* Severe Thunderstorm Warning for...
  Oktibbeha County in northeastern Mississippi...
  Winston County in east central Mississippi...
  Clay County in northeastern Mississippi...

* Until 1000 PM CDT

* At 854 PM CDT, severe thunderstorms were located along a line
  extending from 6 miles west of Montpelier to Smyrna, moving east at
  55 mph.

  HAZARD...60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations impacted include...
  Starkville, West Point, Louisville, Montpelier, Maben, Sessums,
  Betheden, Craig Springs, Millcreek, Longview, Oktoc, Griffith,
  Waverly, Pheba, Tibbee, Muldrow, Pala Alto, Noxapater and Sturgis.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3355 8853 3351 8867 3329 8867 3329 8881
      3293 8881 3293 8932 3311 8932 3311 8922
      3320 8921 3320 8911 3356 8909 3356 8902
      3375 8904 3376 8893 3381 8893 3381 8872
      3368 8872 3368 8850 3365 8852 3353 8847
TIME...MOT...LOC 0154Z 269DEG 49KT 3374 8905 3300 8947 

HAIL...<.75IN
WIND...60MPH
 
$$

DL
4 follow-up statements
232 
WWUS54 KJAN 040207
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
907 PM CDT TUE APR 3 2018

MSC025-105-159-040300-
/O.CON.KJAN.SV.W.0074.000000T0000Z-180404T0300Z/
Oktibbeha MS-Winston MS-Clay MS-
907 PM CDT TUE APR 3 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR OKTIBBEHA...WINSTON AND CLAY COUNTIES...

At 906 PM CDT, severe thunderstorms were located along a line 
extending from near Montpelier to near Zama, moving east at 60 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Emergency management. At 849 pm, a tree was blown down on a 
         house in Eupora.  

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Starkville, West Point, Louisville, Montpelier, Maben, Sessums,
Betheden, Craig Springs, Millcreek, Longview, Oktoc, Griffith,
Waverly, Pheba, Tibbee, Muldrow, Pala Alto, Noxapater and Sturgis.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3355 8853 3351 8867 3329 8867 3329 8881
      3293 8881 3293 8932 3311 8932 3311 8922
      3320 8921 3320 8911 3356 8909 3356 8902
      3375 8904 3376 8893 3381 8893 3381 8872
      3368 8872 3368 8850 3365 8852 3353 8847
TIME...MOT...LOC 0206Z 257DEG 51KT 3380 8884 3310 8930 

HAIL...<.75IN
WIND...60MPH
 
$$

DL
131 
WWUS54 KJAN 040233
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
933 PM CDT TUE APR 3 2018

MSC025-105-159-040300-
/O.CON.KJAN.SV.W.0074.000000T0000Z-180404T0300Z/
Oktibbeha MS-Winston MS-Clay MS-
933 PM CDT TUE APR 3 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR OKTIBBEHA...WINSTON AND SOUTHEASTERN CLAY COUNTIES...

At 933 PM CDT, severe thunderstorms were located along a line
extending from near West Point to near Noxapater, moving southeast 
at 45 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Emergency management. These storms have a history of 
         downing trees and power lines across central Mississippi.

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Starkville, West Point, Louisville, Sessums, Betheden, Craig Springs,
Millcreek, Longview, Oktoc, Waverly, Tibbee, Muldrow and Noxapater.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3355 8853 3351 8867 3329 8867 3329 8881
      3293 8881 3293 8924 3310 8918 3321 8910
      3336 8903 3350 8889 3368 8870 3368 8850
      3365 8852 3353 8847
TIME...MOT...LOC 0233Z 294DEG 40KT 3366 8857 3295 8905 

HAIL...<.75IN
WIND...60MPH
 
$$

DL
942 
WWUS54 KJAN 040244
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
944 PM CDT TUE APR 3 2018

MSC025-105-159-040300-
/O.CON.KJAN.SV.W.0074.000000T0000Z-180404T0300Z/
Oktibbeha MS-Winston MS-Clay MS-
944 PM CDT TUE APR 3 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR EASTERN OKTIBBEHA...EASTERN WINSTON AND SOUTHEASTERN CLAY
COUNTIES...

At 943 PM CDT, severe thunderstorms were located along a line
extending from Kolola Springs to near Vernon, moving east at 55 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Trained weather spotters. At 920 pm, the broadcast media 
         reported trees were blown down in Starkville. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Starkville, West Point, Louisville, Sessums, Betheden, Craig Springs,
Waverly, Millcreek, Oktoc, Tibbee, Muldrow and Noxapater.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3355 8853 3351 8867 3329 8867 3329 8881
      3293 8881 3293 8908 3311 8905 3322 8901
      3342 8891 3355 8875 3368 8864 3368 8850
      3365 8852 3353 8847
TIME...MOT...LOC 0243Z 269DEG 49KT 3366 8843 3295 8891 

HAIL...<.75IN
WIND...60MPH
 
$$

DL
548 
WWUS54 KJAN 040256
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
956 PM CDT TUE APR 3 2018

MSC025-105-159-040306-
/O.EXP.KJAN.SV.W.0074.000000T0000Z-180404T0300Z/
Oktibbeha MS-Winston MS-Clay MS-
956 PM CDT TUE APR 3 2018

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN OKTIBBEHA...EASTERN
WINSTON AND SOUTHEASTERN CLAY COUNTIES WILL EXPIRE AT 1000 PM CDT...
    
The storms which prompted the warning have moved out of the area.
Therefore the warning will be allowed to expire.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Jackson.

LAT...LON 3355 8853 3351 8867 3329 8867 3329 8881
      3293 8881 3293 8908 3311 8905 3322 8901
      3342 8891 3355 8875 3368 8864 3368 8850
      3365 8852 3353 8847
TIME...MOT...LOC 0256Z 269DEG 49KT 3366 8822 3295 8870 

$$

DL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 6:43 PM CDT, 2 hours 12 minutes earlier.

Area forecast discussion, Apr 3, 6:43 PM CDT, 2 hours 12 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
643 PM CDT Tue Apr 3 2018

...SEVERE WEATHER EXPECTED INTO TONIGHT...

.UPDATE...
Updated for 00Z aviation discussion

&&

.AVIATION...
00Z TAF discussion:

Gusty showers and thunderstorms are expected to race from west to
east across the region through midnight to 1 am, although they may
not entirely clear through the PIB/HBG area until 3 am or so. With
these storms anticipate westerly wind gusts up to 50 mph or more
with brief flight cat reductions down to IFR levels. Ahead of the
storms southwest winds will blow from 10 to 20 mph with a wind
shift to the northwest as the front comes through and conditions
remaining gusty. VFR conditions should prevail in all areas by mid
morning tomorrow as clouds thin and clear. However, north winds
will continue to gust up to 20 to 25 miles in all areas tomorrow
through the day. /BB/

&&

.DISCUSSION...
.Tonight through Wednesday: The primary concern will be the risk of
severe weather for late this afternoon into the overnight hours.

Latest rap and satellite imagery showed an upper trough moving
through the Plains toward the Mississippi Valley. Southwest flow
aloft in flat ridging was observed across the region. On the surface
the combination of low pressure to the west northwest and high
pressure to the east was bring gusty winds mainly across the delta
region. Portions of the delta region were under a wind advisory.
Otherwise a cold front was approaching from the northwest. In the
warm sector readings were in mainly in the upper 70s to lower 80s.
Area radars were picking up some convection across portions of the
ArkLaTex where weather watches were in effect.

For late this afternoon into the overnight hours severe parameter
still look favorable in the latest model runs. The cold front will
be pushing into the northwest delta by early this evening. Latest Hi-
res CAM guidance still shows a QLCS like line that will pass over
the region from late this afternoon into the overnight hours.
Looking at the favorable severe parameters vertical totals upper
20s, midlevel lapse rates around 6.5 to 7.5C, deep layer shear 40 to
55 knots, MUCAPE around 1500 J/KG. While tornadoes cannot be ruled
out, the orientation of the 0-3km shear vectors are not as
supportive for this threat. As we go through the night the
instability will weaken as the QLCS tracks east southeast which is
reflected on the CAM guidance. The primary risks will be golf ball
size, damaging winds, and possible tornadoes. SPC has an enhanced
risk across portions of the northern delta region with a slight risk
elsewhere. Also the latest CAM guidance shows the post frontal gusty
winds across the delta through through 08z. So will extend the wind
advisory for a few more hours until 08z. The cold front will exit
the region prior to dawn. PWATs will be around 1.6 to 1.7 inches
which will may bring some locally heavy down pours. Due to the
progressive nature of this system not expecting any major flooding
concerns.

For Wednesday isolated showers will depart the Pine Belt area early.
A 1025 mb surface high will filter in a cooler airmass across the
region during the day. As far as temperatures are concern cooler
lows will range from the lower 40s to the lower 50s. Highs will
range from the middle 50s northwest to the middle 60s
southeast./17/

.Wednesday night through Monday night...Cold high pressure will
build in over the area Wednesday night behind the cold front.
Temperatures overnight Will fall into the 30s, with some areas
experiencing some patchy frost. This may have to be highlighted
in future HWO/Graphicasts. High pressure ridging will continue to
persist on Thursday from a high centered over the Ohio Valley.
Highs will climb to around 70 degrees across the area. As the
surface flow increases out of the southeast Thursday night into
Friday, so will the moisture. PWATS will climb to 1.3 to 1.5
inches across most of the area by Friday afternoon. Showers and
thunderstorms will be on the increase by Friday afternoon into the
evening hours, as a warm fronts pushes back north, out ahead of
another short wave and associated frontal system that will move
across the area overnight.

The front will sweep south across the area Friday night into
Saturday morning. Currently it looks like there will be enough
shear/instability for the possibility of another round of strong
to severe storms, and this will have to continue to be monitored.
The GFS/ECMWF differ on the timing of the back edge of the precip
on Saturday, with the ECMWF a little slower with moving the
precipitation out of the area. High pressure and dry/cool
conditions will return for Saturday, but the ECMWF/GFS diverge
Sunday night and Monday with a cold front across the area. Both
models have this feature, but the GFS is much stronger and
wetter. Will blend the two models and go with low end chance for
showers through this period. High pressure and dry/cool conditions
will return Monday night. /15/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       46  61  40  72 /  90   1   1   2
Meridian      48  63  37  71 /  85   6   1   2
Vicksburg     46  61  42  72 /  88   0   1   2
Hattiesburg   53  67  39  73 /  86  21   1   1
Natchez       47  63  41  73 /  88   2   1   1
Greenville    42  57  41  68 /  99   0   1   2
Greenwood     42  58  39  69 / 100   0   1   2

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Wind Advisory until 3 AM CDT Wednesday for MSZ018-019-025-026-
     034-035.

LA...None.
AR...Wind Advisory until 3 AM CDT Wednesday for ARZ074-075.

&&

15/17/BB
Hazardous weather outlook, Apr 3, 2:58 PM CDT, 5 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
258 PM CDT Tue Apr 3 2018

ARZ074-075-MSZ018-019-025-026-034-035-042000-
Ashley-Chicot-Bolivar-Sunflower-Leflore-Grenada-Washington-
Humphreys-
258 PM CDT Tue Apr 3 2018

This hazardous weather outlook is for portions of southeast
Arkansas, central Mississippi, north central Mississippi, and
northwest Mississippi.

.DAY ONE...Tonight and Wednesday

SEVERE THUNDERSTORMS
THREAT...Enhanced
TIMING...Tonight

NON-THUNDERSTORM WINDS
THREAT...Elevated
TIMING...Tonight

Severe thunderstorms capable of producing mainly damaging wind
gusts, but also hail up to golfball size, and a few tornadoes are
expected beginning late this afternoon and continuing into this
evening.

Before and after thunderstorms move into the area, windy
conditions are anticipated through this afternoon through tonight
across the region. Winds will gust up to 40 to 45 mph at times.
This may knock down vulnerable trees and make travel difficult for
high profile vehicles.

(https://www.weather.gov/images/jan/graphicast/image1.png)

(https://www.weather.gov/images/jan/graphicast/image2.png)

.DAYS TWO THROUGH SEVEN...Wednesday night through Monday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight.

MSZ027>033-036-042000-
Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-Holmes-
258 PM CDT Tue Apr 3 2018

This hazardous weather outlook is for portions of central
Mississippi, north central Mississippi, and northeast
Mississippi.

.DAY ONE...Tonight and Wednesday

SEVERE THUNDERSTORMS
THREAT...Enhanced
TIMING...Tonight

NON-THUNDERSTORM WINDS
THREAT...Limited
TIMING...Tonight

Severe thunderstorms capable of producing mainly damaging wind
gusts, but also hail up to golfball size, and a few tornadoes are
expected this evening.

Before and after thunderstorms move into the area, windy
conditions are anticipated through this afternoon through tonight
across the region. Winds will gust up to 40 to 45 mph at times.
This may knock down vulnerable trees and make travel difficult for
high profile vehicles.

(https://www.weather.gov/images/jan/graphicast/image1.png)

(https://www.weather.gov/images/jan/graphicast/image2.png)

.DAYS TWO THROUGH SEVEN...Wednesday night through Monday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight.

LAZ007>009-015-016-023>026-MSZ037>063-042000-
Morehouse-West Carroll-East Carroll-Richland-Madison LA-
Franklin LA-Catahoula-Tensas-Concordia-Attala-Winston-Noxubee-
Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-Warren-
Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-Simpson-
Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-Lawrence-
258 PM CDT Tue Apr 3 2018

This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, south central Mississippi, and
southwest Mississippi.

.DAY ONE...Tonight and Wednesday

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Tonight

NON-THUNDERSTORM WINDS
THREAT...Limited
TIMING...Tonight

Severe thunderstorms capable of producing damaging wind gusts,
hail up to golfball size, and a few tornadoes are possible
beginning late this afternoon across northeast Louisiana and the
Mississippi Delta, before moving south and east through tonight.

Before and after thunderstorms move into the area, windy
conditions are anticipated this afternoon through the most of the
nighttime hours across the region. Winds will gust in the 30 to 40
mph range at times. This may knock down vulnerable trees and make
travel difficult for high profile vehicles.

(https://www.weather.gov/images/jan/graphicast/image1.png)

(https://www.weather.gov/images/jan/graphicast/image2.png)

.DAYS TWO THROUGH SEVEN...Wednesday night through Monday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight.

MSZ064>066-072>074-042000-
Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
258 PM CDT Tue Apr 3 2018

This hazardous weather outlook is for portions of south central
Mississippi, and southeast Mississippi.

.DAY ONE...Tonight and Wednesday

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Tonight

Severe thunderstorms capable of producing damaging wind gusts,
hail up to golfball size, and a few tornadoes are possible
beginning late this afternoon across northeast Louisiana and the
Mississippi Delta, before moving south and east through tonight.

(https://www.weather.gov/images/jan/graphicast/image1.png)

.DAYS TWO THROUGH SEVEN...Wednesday night through Monday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight.

21

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms are expected.
Moderate...Severe storms expected with significant
 severe weather possible.
Enhanced...Severe storms expected.
Slight...Severe storms possible.
Marginal...Isolated severe storms possible.

*NON-THUNDERSTORM WINDS*
Extreme...Sustained winds 50 mph or greater or wind gusts 65 mph
 or greater.
Significant...Sustained winds 40-49 mph or wind gusts 58-64 mph.
Elevated...Sustained winds 30-39 mph or wind gusts 45-57 mph.
Limited...Sustained winds 20-29 mph or wind gusts 30 to 44 mph.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   www.spc.noaa.gov/
Meso Analysis...
   www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
   www.spc.noaa.gov/products/outlook/
Storm Reports...
   www.spc.noaa.gov/climo/online/

In the hours before

Local storm report, Apr 3, 8:25 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
825 PM CDT TUE APR 3 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0753 PM     TSTM WND DMG     9 NNW WATERPROOF        31.92N 91.46W
04/03/2018                   TENSAS             LA   LAW ENFORCEMENT

            REPORT OF A TREE DOWN NEAR HIGHWAY 3252.

&&

TW/JE
Local storm report, Apr 3, 8:29 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
829 PM CDT TUE APR 3 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0744 PM     TSTM WND DMG     3 W YAZOO CITY          32.87N 90.47W
04/03/2018                   YAZOO              MS   BROADCAST MEDIA

            TREES SNAPPED ALONG HWY 16 WEST OF YAZOO
            CITY, ABOUT 2 MILES WEST OF RIVER RD.

&&

DB
Local storm report, Apr 3, 8:39 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
839 PM CDT TUE APR 3 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TSTM WND DMG     CROSSETT                33.13N 91.97W
04/03/2018                   ASHLEY             AR   PUBLIC

            LARGE TREE FALLS ON CAR IN CROSSETT.

&&

JPM
Special weather statement, Apr 3, 8:40 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Jackson MS
840 PM CDT TUE APR 3 2018

LAZ026-MSZ059>061-040215-
Concordia LA-Adams MS-Jefferson MS-Franklin MS-
840 PM CDT TUE APR 3 2018

...STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN CONCORDIA PARISH...
EASTERN JEFFERSON...FRANKLIN AND SOUTHERN ADAMS COUNTIES UNTIL 915
PM CDT...

At 839 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Red Lick to near Kingston to near
Black Hawk. Movement was east at 35 mph.

Dime size hail and wind gusts up to 50 mph will be possible with
these storms.

Strong thunderstorms will be near...
  Fayette, Red Lick, Kingston and Cranfield around 845 PM CDT.
  Blue Hill around 855 PM CDT.
  Garden City and Mcbride around 900 PM CDT.
  Union Church around 905 PM CDT.

Other locations impacted by these storms include Roxie and Meadville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A severe thunderstorm watch remains in effect until 1000 PM CDT for
northeastern Louisiana...and southwestern Mississippi.

LAT...LON 3104 9165 3104 9172 3120 9169 3146 9136
      3185 9101 3177 9074 3161 9074 3161 9066
      3135 9091 3132 9112 3137 9124 3132 9147
      3128 9150 3123 9149 3122 9158 3111 9163
      3104 9156 3097 9166
TIME...MOT...LOC 0139Z 289DEG 29KT 3178 9101 3145 9130 3114 9171

NF
Local storm report, Apr 3, 8:46 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
846 PM CDT TUE APR 3 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     TSTM WND DMG     7 ENE VICKSBURG         32.38N 90.78W
04/03/2018                   WARREN             MS   LAW ENFORCEMENT

            REPORTS OF TREE A LANDED ON A HOUSE, A
            VEHICLE, AND MULTIPLE OTHER TREES DOWN IN
            THE AREA.

&&

TW/JE
Local storm report, Apr 3, 8:55 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
855 PM CDT TUE APR 3 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     TSTM WND DMG     1 W RAYMOND             32.26N 90.44W
04/03/2018                   HINDS              MS   EMERGENCY MNGR

            TREE REPORTED DOWN AT RATLIFF RD AND
            PINEHILL IN RAYMOND.

&&

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 7:07 PM CDTSevere Thunderstorm WarningJANLeflore, Sunflower53 min
Apr 3, 7:20 PM CDTSevere Thunderstorm WarningJANHolmes, Humphreys, Yazoo70 min
Apr 3, 7:26 PM CDTSevere Thunderstorm WarningJANIssaquena, Warren49 min
Apr 3, 7:40 PM CDTSevere Thunderstorm WarningJANAdams, Claiborne, Jefferson, Warren65 min
Apr 3, 7:47 PM CDTSevere Thunderstorm WarningJANCarroll, Grenada, Montgomery73 min
Apr 3, 7:55 PM CDTSevere Thunderstorm WarningJANHinds, Madison, Rankin80 min
Apr 3, 8:19 PM CDTSevere Thunderstorm WarningJANAttala, Choctaw, Holmes, Webster71 min
Apr 3, 8:23 PM CDTSpecial Weather StatementJANCopiah37 min
Apr 3, 8:40 PM CDTSpecial Weather StatementJANFranklin, Jefferson35 min
Apr 3, 8:53 PM CDTSevere Thunderstorm WarningJANLeake, Neshoba, Newton, Scott52 min
Apr 3, 9:01 PM CDTSpecial Weather StatementJANCopiah, Simpson29 min
Apr 3, 9:11 PM CDTSevere Thunderstorm WarningJANCopiah, Covington, Jasper, Jefferson Davis, Lawrence, Lincoln and 3 more79 min
Apr 3, 9:18 PM CDTSpecial Weather StatementJANLincoln42 min
Apr 3, 9:21 PM CDTSevere Thunderstorm WarningJANLowndes, Noxubee69 min
Apr 3, 9:33 PM CDTSpecial Weather StatementJANLamar42 min
Apr 3, 9:42 PM CDTSevere Thunderstorm WarningJANKemper, Lauderdale, Neshoba, Newton, Scott78 min
Apr 3, 10:13 PM CDTSpecial Weather StatementJANForrest47 min
Apr 3, 10:18 PM CDTSpecial Weather StatementJANClarke, Covington, Jasper, Jones57 min
Apr 3, 10:30 PM CDTSpecial Weather StatementJANMarion45 min
Apr 3, 10:46 PM CDTSevere Thunderstorm WarningJANClarke, Jasper, Jones59 min
Apr 3, 11:11 PM CDTSpecial Weather StatementJANForrest, Lamar64 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.